Alert archive / New Mexico / High Wind Warnings in 2022

High Wind Warning 51, NWS Midland/Odessa, TX

December 27, 2022Eddy County, New Mexico; Culberson County, Texas

NWS Midland/Odessa, TX issued this high wind warning at Dec 27, 2022, 1:29 AM MST for Eddy County, New Mexico; Culberson County, Texas. It took effect at Dec 27, 2022, 11:00 AM MST. It was in force for 38 hr. 5 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Dec 27, 2022, 1:29 AM MST (08:29 UTC)
In effect from
Dec 27, 2022, 11:00 AM MST
Expired
Dec 29, 2022, 1:05 AM MST
In force
38 hr
Issued by
NWS Midland/Odessa, TX

Counties Eddy County, NM, Culberson County, TX

The radar

The Holloman AFB radar (KHDX), 203 km from the middle of the area, began a volume at 08:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 27, 11:38 PM MSTNON-TSTM WND GST 873 Nnw Pine Springs, TXMESONET STATION GDBT2 THE BOWL.
Dec 28, 2:41 AM MSTNON-TSTM WND GST 95Pine Springs, TXMESONET STATION 60 PINE SPRINGS GMNP.
Dec 28, 2:50 AM MSTNON-TSTM WND GST 844 S Pine Springs, TXAWOS STATION KGDP 4 S PINE SPRINGS.
Dec 28, 3:52 AM MSTNON-TSTM WND GST 751 Ene Pine Springs, TXMESONET STATION PSGT2 PINERY.
Dec 28, 1:08 PM MSTNON-TSTM WND GST 894 S Pine Springs, TXAWOS STATION KGDP 4 S PINE SPRINGS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 8.5 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2022-12-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2022-12-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 17 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2478 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
17 m²/s²
0-3 km storm-relative helicity
171 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

719 
WWUS74 KMAF 270829
NPWMAF

URGENT - WEATHER MESSAGE
National Weather Service Midland/Odessa TX
229 AM CST Tue Dec 27 2022

NMZ027-TXZ270-271-272115-
/O.UPG.KMAF.HW.A.0044.221228T1600Z-221229T1000Z/
/O.NEW.KMAF.HW.W.0051.221227T1800Z-221229T0600Z/
Guadalupe Mountains of Eddy County-
Guadalupe Mountains Above 7000 Feet-
Guadalupe and Delaware Mountains-
Including the cities of Queen, Guadalupe Mountains NP, 
and Pine Springs
229 AM CST Tue Dec 27 2022 /129 AM MST Tue Dec 27 2022/

...HIGH WIND WARNING IN EFFECT FROM NOON CST /11 AM MST/ TODAY TO
MIDNIGHT CST /11 PM MST/ WEDNESDAY NIGHT...

* WHAT...Today and tonight, southwest winds 35 to 45 mph with
  gusts up to 60 mph. Wednesday, southwest winds 40 to 60 mph with
  gusts to 80 mph possible.

* WHERE...Guadalupe and Delaware Mountains.

* WHEN...From noon CST /11 AM MST/ today to midnight CST /11 PM 
  MST/ Wednesday night.

* IMPACTS...Travel will be difficult, especially for high profile
  vehicles. Severe turbulence near the mountains will be 
  hazardous for low flying light aircraft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/maf
7 follow-up statements
699 
WWUS74 KMAF 271946
NPWMAF

URGENT - WEATHER MESSAGE
National Weather Service Midland/Odessa TX
146 PM CST Tue Dec 27 2022

NMZ027-TXZ270-271-291000-
/O.EXT.KMAF.HW.W.0051.000000T0000Z-221229T1000Z/
Guadalupe Mountains of Eddy County-
Guadalupe Mountains Above 7000 Feet-
Guadalupe and Delaware Mountains-
Including the cities of Queen, Guadalupe Mountains NP, 
and Pine Springs
146 PM CST Tue Dec 27 2022 /1246 PM MST Tue Dec 27 2022/

...HIGH WIND WARNING NOW IN EFFECT UNTIL 4 AM CST /3 AM MST/
THURSDAY...

* WHAT...West winds 35 to 55 mph with gusts up to 65 mph.

* WHERE...Guadalupe and Delaware Mountains.

* WHEN...Until 4 AM CST /3 AM MST/ Thursday.

* IMPACTS...Travel will be difficult, especially for high profile
  vehicles.  Severe turbulence near the mountains will be 
  hazardous for low flying light aircraft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches.  If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

NMZ028-029-033-034-290200-
/O.NEW.KMAF.WI.Y.0026.221228T2000Z-221229T0200Z/
Eddy County Plains-Northern Lea County-Central Lea County-
Southern Lea County-
Including the cities of Artesia, Carlsbad, Carlsbad Caverns NP, 
Tatum, Hobbs, Lovington, Eunice, and Jal
1246 PM MST Tue Dec 27 2022

...WIND ADVISORY IN EFFECT FROM 1 PM TO 7 PM MST WEDNESDAY...

* WHAT...West winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...Southeast New Mexico Plains.

* WHEN...From 1 PM to 7 PM MST Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects.  
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle.  Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/maf

44
186 
WWUS74 KMAF 280829
NPWMAF

URGENT - WEATHER MESSAGE
National Weather Service Midland/Odessa TX
229 AM CST Wed Dec 28 2022

NMZ027-TXZ270-271-282115-
/O.CON.KMAF.HW.W.0051.000000T0000Z-221229T1000Z/
Guadalupe Mountains of Eddy County-
Guadalupe Mountains Above 7000 Feet-
Guadalupe and Delaware Mountains-
Including the cities of Queen, Guadalupe Mountains NP, 
and Pine Springs
229 AM CST Wed Dec 28 2022 /129 AM MST Wed Dec 28 2022/

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 AM CST /3 AM MST/
THURSDAY...

* WHAT...West winds 45 to 65 mph with gusts up to 85 mph.

* WHERE...Guadalupe and Delaware Mountains.

* WHEN...Until 4 AM CST /3 AM MST/ Thursday.

* IMPACTS...High winds could make driving difficult for motorists
  driving high profile vehicles such as campers, vans, and tractor
  trailers. Severe turbulence near the mountains will be 
  hazardous for low flying light aircraft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

TXZ272-273-277-278-282115-
/O.EXB.KMAF.WI.Y.0026.221228T1800Z-221229T0400Z/
Van Horn and Highway 54 Corridor-Eastern Culberson County-
Davis Mountains-Davis Mountains Foothills-
Including the cities of Van Horn, Fort Davis, and Alpine
229 AM CST Wed Dec 28 2022

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 10 PM CST THIS
EVENING...

* WHAT...West winds 25 to 35 mph with gusts up to 55 mph 
  expected.

* WHERE...Van Horn and Highway 54 Corridor and Davis Mountains 
  Foothills, Eastern Culberson County, and Davis Mountains.

* WHEN...From noon today to 10 PM CST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects and tree
  limbs could be blown down.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

NMZ028-029-033-034-282115-
/O.EXT.KMAF.WI.Y.0026.221228T1800Z-221229T0400Z/
Eddy County Plains-Northern Lea County-Central Lea County-
Southern Lea County-
Including the cities of Artesia, Carlsbad, Carlsbad Caverns NP, 
Tatum, Hobbs, Lovington, Eunice, and Jal
129 AM MST Wed Dec 28 2022

...WIND ADVISORY NOW IN EFFECT FROM 11 AM THIS MORNING TO 9 PM
MST THIS EVENING...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph 
  expected.

* WHERE...Southeast New Mexico Plains.

* WHEN...From 11 AM this morning to 9 PM MST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects and
  tree limbs could be blown down.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/maf
775 
WWUS74 KMAF 281955
NPWMAF

URGENT - WEATHER MESSAGE
National Weather Service Midland/Odessa TX
155 PM CST Wed Dec 28 2022

NMZ027-TXZ270-271-291000-
/O.CON.KMAF.HW.W.0051.000000T0000Z-221229T1000Z/
Guadalupe Mountains of Eddy County-
Guadalupe Mountains Above 7000 Feet-
Guadalupe and Delaware Mountains-
Including the cities of Queen, Guadalupe Mountains NP, 
and Pine Springs
155 PM CST Wed Dec 28 2022 /1255 PM MST Wed Dec 28 2022/

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 AM CST /3 AM MST/
THURSDAY...

* WHAT...West winds 45 to 65 mph with gusts up to 85 mph.

* WHERE...Guadalupe and Delaware Mountains.

* WHEN...Until 4 AM CST /3 AM MST/ Thursday.

* IMPACTS...Severe turbulence near the mountains will be 
  hazardous for low flying light aircraft. Travel will be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

NMZ028-029-033-034-TXZ272-273-277-278-290400-
/O.CON.KMAF.WI.Y.0026.000000T0000Z-221229T0400Z/
Eddy County Plains-Northern Lea County-Central Lea County-
Southern Lea County-Van Horn and Highway 54 Corridor-
Eastern Culberson County-Davis Mountains-
Davis Mountains Foothills-
Including the cities of Artesia, Carlsbad, Carlsbad Caverns NP, 
Tatum, Hobbs, Lovington, Eunice, Jal, Van Horn, Fort Davis, 
and Alpine
155 PM CST Wed Dec 28 2022 /1255 PM MST Wed Dec 28 2022/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CST /9 PM MST/
THIS EVENING...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph.

* WHERE...Southeast New Mexico Plains, Van Horn and Highway 54 
  Corridor, Eastern Culberson, Davis, and Davis Mountains 
  Foothills.

* WHEN...Until 10 PM CST /9 PM MST/ this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/maf
439 
WWUS74 KMAF 282025
NPWMAF

URGENT - WEATHER MESSAGE
National Weather Service Midland/Odessa TX
225 PM CST Wed Dec 28 2022

NMZ027-TXZ270-271-291000-
/O.CON.KMAF.HW.W.0051.000000T0000Z-221229T1000Z/
Guadalupe Mountains of Eddy County-
Guadalupe Mountains Above 7000 Feet-
Guadalupe and Delaware Mountains-
Including the cities of Queen, Guadalupe Mountains NP, 
and Pine Springs
225 PM CST Wed Dec 28 2022 /125 PM MST Wed Dec 28 2022/

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 AM CST /3 AM MST/
THURSDAY...

* WHAT...West winds 45 to 65 mph with gusts up to 85 mph.

* WHERE...Guadalupe and Delaware Mountains.

* WHEN...Until 4 AM CST /3 AM MST/ Thursday.

* IMPACTS...Severe turbulence near the mountains will be 
  hazardous for low flying light aircraft. Travel will be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

NMZ028-029-033-034-TXZ272-273-277-278-290400-
/O.CON.KMAF.WI.Y.0026.000000T0000Z-221229T0400Z/
Eddy County Plains-Northern Lea County-Central Lea County-
Southern Lea County-Van Horn and Highway 54 Corridor-
Eastern Culberson County-Davis Mountains-
Davis Mountains Foothills-
Including the cities of Artesia, Carlsbad, Carlsbad Caverns NP, 
Tatum, Hobbs, Lovington, Eunice, Jal, Van Horn, Fort Davis, 
and Alpine
225 PM CST Wed Dec 28 2022 /125 PM MST Wed Dec 28 2022/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CST /9 PM MST/
THIS EVENING...

* WHAT...West winds 25 to 35 mph with gusts up to 50 mph.

* WHERE...Southeast New Mexico Plains, Van Horn and Highway 54 
  Corridor, Eastern Culberson, Davis, and Davis Mountains 
  Foothills.

* WHEN...Until 10 PM CST /9 PM MST/ this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/maf

44
241 
WWUS74 KMAF 282059 CCA
NPWMAF

URGENT - WEATHER MESSAGE...CORRECTED
National Weather Service Midland/Odessa TX
259 PM CST Wed Dec 28 2022

NMZ027-TXZ270-271-291000-
/O.CON.KMAF.HW.W.0051.000000T0000Z-221229T1000Z/
Guadalupe Mountains of Eddy County-
Guadalupe Mountains Above 7000 Feet-
Guadalupe and Delaware Mountains-
Including the cities of Queen, Guadalupe Mountains NP, 
and Pine Springs
259 PM CST Wed Dec 28 2022 /159 PM MST Wed Dec 28 2022/

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 AM CST /3 AM MST/
THURSDAY...

* WHAT...West winds 45 to 65 mph with gusts up to 85 mph.

* WHERE...Guadalupe and Delaware Mountains.

* WHEN...Until 4 AM CST /3 AM MST/ Thursday.

* IMPACTS...Severe turbulence near the mountains will be 
  hazardous for low flying light aircraft. Travel will be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

NMZ028-029-033-034-TXZ272-273-277-278-290400-
/O.COR.KMAF.WI.Y.0026.000000T0000Z-221229T0400Z/
Eddy County Plains-Northern Lea County-Central Lea County-
Southern Lea County-Van Horn and Highway 54 Corridor-
Eastern Culberson County-Davis Mountains-
Davis Mountains Foothills-
Including the cities of Artesia, Carlsbad, Carlsbad Caverns NP, 
Tatum, Hobbs, Lovington, Eunice, Jal, Van Horn, Fort Davis, 
and Alpine
259 PM CST Wed Dec 28 2022 /159 PM MST Wed Dec 28 2022/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CST /9 PM MST/
THIS EVENING...

* WHAT...West winds 25 to 35 mph with gusts up to 55 mph.

* WHERE...Southeast New Mexico Plains, Van Horn and Highway 54 
  Corridor, Eastern Culberson, Davis, and Davis Mountains 
  Foothills.

* WHEN...Until 10 PM CST /9 PM MST/ this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/maf

44
939 
WWUS74 KMAF 290405
NPWMAF

URGENT - WEATHER MESSAGE
National Weather Service Midland/Odessa TX
1005 PM CST Wed Dec 28 2022

NMZ028-029-033-034-TXZ272-273-277-278-290515-
/O.EXP.KMAF.WI.Y.0026.000000T0000Z-221229T0400Z/
Eddy County Plains-Northern Lea County-Central Lea County-
Southern Lea County-Van Horn and Highway 54 Corridor-
Eastern Culberson County-Davis Mountains-
Davis Mountains Foothills-
Including the cities of Artesia, Carlsbad, Carlsbad Caverns NP, 
Tatum, Hobbs, Lovington, Eunice, Jal, Van Horn, Fort Davis, 
and Alpine
1005 PM CST Wed Dec 28 2022 /905 PM MST Wed Dec 28 2022/

...WIND ADVISORY HAS EXPIRED...

Wind speeds have decreased and the advisory was allowed to expire.

$$

NMZ027-TXZ270-271-291000-
/O.CON.KMAF.HW.W.0051.000000T0000Z-221229T1000Z/
Guadalupe Mountains of Eddy County-
Guadalupe Mountains Above 7000 Feet-
Guadalupe and Delaware Mountains-
Including the cities of Queen, Guadalupe Mountains NP, 
and Pine Springs
1005 PM CST Wed Dec 28 2022 /905 PM MST Wed Dec 28 2022/

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 AM CST /3 AM MST/
THURSDAY...

* WHAT...West winds 45 to 65 mph with gusts up to 85 mph.

* WHERE...Guadalupe and Delaware Mountains.

* WHEN...Until 4 AM CST /3 AM MST/ Thursday.

* IMPACTS...Severe turbulence near the mountains will be 
  hazardous for low flying light aircraft. Travel will be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/maf
560 
WWUS74 KMAF 290805
NPWMAF

URGENT - WEATHER MESSAGE
National Weather Service Midland/Odessa TX
205 AM CST Thu Dec 29 2022

NMZ027-TXZ270-271-290915-
/O.CAN.KMAF.HW.W.0051.000000T0000Z-221229T1000Z/
Guadalupe Mountains of Eddy County-
Guadalupe Mountains Above 7000 Feet-
Guadalupe and Delaware Mountains-
Including the cities of Queen, Guadalupe Mountains NP, 
and Pine Springs
205 AM CST Thu Dec 29 2022 /105 AM MST Thu Dec 29 2022/

...HIGH WIND WARNING IS CANCELLED...

Winds have decreased below high wind criteria across the Guadalupe
mountains over the last few hours. Some strong gusts in the 40s
and 50s are still possible through the early morning hours, but
winds over high wind criteria are increasingly unlikely, thus have
cancelled the previous warning.

$$

For more information from the National Weather Service visit
https://weather.gov/maf

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind warning went out at Dec 27, 1:12 AM MST, 17 minutes earlier.

Area forecast discussion, Dec 27, 1:12 AM MST, 17 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
212 AM CST Tue Dec 27 2022

...New SHORT TERM, LONG TERM...

.SHORT TERM...
(Today through Wednesday afternoon)
Issued at 211 AM CST Tue Dec 27 2022

Now that we are out of the deep freeze, temperatures around freezing
this morning don't feel too bad. Winds have returned to the south
after yesterdays week cold front. With a slight downslope wind this
afternoon temperatures should respond with highs climbing into the
60s for most locations. A shortwave passing over NM today will
enhance winds in the higher terrain. While these winds may not be
too strong at first, multiple shortwaves heading for the area
Wednesday will lead to even stronger winds then. Models have
underdone winds across the Guadalupe Mountains over the last month
so will begin a High Wind Warning this afternoon and continue it
through Wednesday evening. There will be several lulls in the wind
during this period, but given winds usually pick up earlier than
models suggest would rather keep the warning through tonight. Lows
tonight will generally be in the 30s to near 40.

Southwesterly flow aloft increases Wednesday as will the winds
areawide. Strong winds above the surface will mix down behind a
Pacific front late in the day. Gusts could approach 70 mph in the
Guadalupe/Delaware Mountains and 40-50 mph in the adjacent plains.
Thermal ridging over the area will give temperatures a boost to
levels we haven't seen in a while. Highs will be in the low to mid
70s from the Permian Basin south to the Big Bend with 60s across the
higher terrain and SE NM where the front will pass earlier in the
day.

&&

.LONG TERM...
(Wednesday night through Monday)
Issued at 211 AM CST Tue Dec 27 2022

The extended forecast period can largely be characterized by being
warm and windy. The overall upper-level pattern remains largely
zonal and progressive. A shortwave moves north of the region
Thursday with another quickly approaching on its tail. Temperatures
remain warm thanks to continued southwesterly-westerly winds. Most
locations remain in the 60s Thursday and Friday. Friday sees a low
probability of rain return to the forecast as the second shortwave
traverses the Southern Great Plains. At this time, the best chance
of rain is expected over the favored higher terrain where lift and
moisture will be the best. The adjacent plains will struggle with
sufficient moisture with continued downsloping westerly winds. Once
this shortwave passes temperatures continue to hold in the 60s for
the majority with nearly zonal flow. A deep trough is progged to
arrive by early next week. This system will have a better chance at
bringing rainfall to the region with moisture return out ahead of
the system. Further details will become clearer as this system
approaches.

&&

.AVIATION...
(06Z TAFS)
Issued at 1035 PM CST Mon Dec 26 2022

Light winds and VFR conditions will continue this TAF period.

&&

.PRELIMINARY POINT TEMPS/POPS...
Big Spring               61  40  74  47 /   0   0   0   0
Carlsbad                 66  41  68  45 /   0   0   0  10
Dryden                   60  34  71  43 /   0   0   0   0
Fort Stockton            70  47  79  48 /   0   0   0   0
Guadalupe Pass           56  42  61  40 /   0   0   0  10
Hobbs                    61  40  67  44 /   0   0   0   0
Marfa                    63  31  71  36 /   0   0   0   0
Midland Intl Airport     62  39  74  46 /   0   0   0   0
Odessa                   62  40  73  47 /   0   0   0   0
Wink                     63  37  74  45 /   0   0   0   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
TX...High Wind Warning from noon CST /11 AM MST/ today to midnight
     CST /11 PM MST/ Wednesday night for Guadalupe Mountains
     Above 7000 Feet-Guadalupe and Delaware Mountains.

NM...High Wind Warning from 11 AM this morning to 11 PM MST Wednesday
     for Guadalupe Mountains of Eddy County.

&&

SHORT TERM...29
LONG TERM....91
AVIATION...29
Hazardous weather outlook, Dec 27, 1:18 AM MST, 11 minutes before
Hazardous Weather Outlook
National Weather Service Midland/Odessa TX
218 AM CST Tue Dec 27 2022

NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082-
270>282-280830-
Guadalupe Mountains of Eddy County-Eddy County Plains-
Northern Lea County-Central Lea County-Southern Lea County-Gaines-
Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler-
Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell-
Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains-
Van Horn and Highway 54 Corridor-Eastern Culberson County-
Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains-
Davis Mountains Foothills-Central Brewster County-Chisos Basin-
Presidio Valley-Lower Brewster County-
218 AM CST Tue Dec 27 2022 /118 AM MST Tue Dec 27 2022/

This Hazardous Weather Outlook is for southeast New Mexico,
southwest Texas and western Texas.

.DAY ONE...Today and tonight.

A High Wind Warning is in effect beginning this afternoon for the
Guadalupe and Delaware Mountains.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

The High Wind Warning continues through late Wednesday across the
Guadalupe and Delaware Mountains. Additionally, patchy blowing dust
is possible across portions of the adjacent plains during Wednesday
afternoon.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories,
and statements issued by the National Weather Service Office in
Midland, can be found on the internet at...
https://weather.gov/midland

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 27, 12:46 PM MSTWind AdvisoryMAFEddy, Lea32 hr

Nearby

High Wind Warnings in New Mexico, 2022High Wind Warnings in Texas, 2022Every high wind warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.